Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 227, NWS Milwaukee, WI

October 4, 2006Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 4, 2006, 4:53 AM CDT for Milwaukee County, Wisconsin. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2006, 4:53 AM CDT (09:53 UTC)
Expired
Oct 4, 2006, 5:19 AM CDT
In force
26 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 4:55 AM CDTHAIL 0.75Milwaukee, WIAT THE INTERSECTION OF HIGHWAYS 100 AND 94.
Oct 4, 5:00 AM CDTHAIL 0.884 Nw Milwaukee, WI
Oct 4, 5:05 AM CDTHAIL 0.88Milwaukee, WIAT THE INTERSECTION OF OAKLAND AND HARTFORD AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 4:32 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 040953
SVRMKX
WIC079-041030-
/O.NEW.KMKX.SV.W.0227.061004T0953Z-061004T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 AM CDT WED OCT 4 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 530 AM CDT

* AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WAUWATOSA...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEFISH BAY...GLENDALE AND ST. FRANCIS BY 500 AM CDT...

LAT...LON 4312 8806 4292 8806 4305 8731 4327 8739

$$
DAVIS
1 follow-up statement
000 
WWUS53 KMKX 041019
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 AM CDT WED OCT 4 2006

WIC079-041029-
/O.CAN.KMKX.SV.W.0227.000000T0000Z-061004T1030Z/
MILWAUKEE WI-
519 AM CDT WED OCT 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY IS
CANCELLED...

THE SEVERE STORMS HAVE WEAKENED AND MOVED OUT OVER LAKE MICHIGAN. 
ADDITIONAL STORMS ARER POSSIBLE THIS MORNING...SO BE ON THE ALERT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4312 8806 4292 8806 4305 8731 4327 8739

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 9:59 PM CDT, 6 hours 54 minutes earlier.

Area forecast discussion, Oct 3, 9:59 PM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 PM CDT TUE OCT 3 2006

.UPDATE...HAVE CANCELLED FLASH FLOOD WATCH AS CONVECTION
OVERNIGHT NOT EXPECTED TO PRODUCE WIDESPREAD MODERATE TO HEAVY
PRECIPITATION. EXPECTED PRECIPITATION SHOULD ONLY PRODUCE
LOCALIZED FLOODING AT BEST. WHILE ATMOSPHERE STILL
MOIST...INCREASING STABILITY BECOMING A MORE NEGATIVE FACTOR
WITH TIME.

&&

.PREV DISCUSSION... (ISSUED 717 PM CDT TUE OCT 3 2006)

UPDATE...HAVE ADDED DENSE FOG ADVISORY FOR SHEBOYGAN AND OZAUKEE
COUNTIES AS MOIST EAST WINDS FROM LAKE MICHIGAN HAVE BROUGHT LOW
STRATUS CLOUDS AND AREAS OF DENSE FOG ASHORE. 11U-3.9U SATELLITE
LOOP SHOWS EXPANSION INLAND OF STRATUS FROM LAKE MICHIGAN...SO
CONDITIONS EXPECTED TO PERSIST FOR NEXT SEVERAL HOURS BEFORE
FORECAST CONVECTION MIXES UP AIRMASS.

PREV DISCUSSION... (ISSUED 252 PM CDT TUE OCT 3 2006)

DISCUSSION...FORECAST FOCUS ON CONVECTION TONIGHT AND QUIET
WEATHER PATTERN FOR THE REMAINDER OF THE WEEK.

IN THE SHORT TERM...MANY PARAMETERS COMING TOGETHER FOR
COMBINATION SEVERE WEATHER AND HEAVY RAINFALL EVENT FOR LATE THIS
AFTERNOON AND TONIGHT. MAIN FOCUS IS ON FRONTAL BOUNDARY RUNNING
FROM EASTERN IOWA TO NORTHERN ILLINOIS.

SEVERE WEATHER FOCUS ALONG WARM FRONT INVOLVES WAITING FOR
CONVECTIVE INHIBITION TO BREAK DOWN WITH SURFACE HEATING. MOST
UNSTABLE CAPE VALUES AROUND 3000 J/KG...RUC PROGGED 0-3KM EHI
VALUES OF 10 AND HELICITY VALUES AROUND 500 INDICATES FAVORABLE
REGION FOR TORNADIC DEVELOPMENT. THIS BOUNDARY WILL MOVE
NORTHWARD TOWARD WISCONSIN/ILLINOIS BORDER IN THE NEXT SEVERAL
HOURS AND ALONG WITH IT THE SEVERE THREAT. THEN LATER TONIGHT
UPPER DYNAMICS FROM THE PLAINS ACCOMPANIES LOW PRESSURE WHICH IS
PROGGED TO TRACK ACROSS CWA. THIS WILL KEEP CONVECTION GOING FOR
REMAINDER OF THE NIGHTTIME HOURS.

HEAVY RAIN FOCUS REMAINS ON DEVELOPMENT OF 850 AND 850/1000
MILLIBAR LOW LEVEL JET TO AROUND 35 KNOTS IN THE NEXT SEVERAL
HOURS. THE NOSE OF THIS JET IS PROGGED TO POINT TO CWA ADVECTING
POOLED DEW POINTS IN THE MIDDLE 60S OVER ILLINOIS INTO REGION.
PRECIPITABLE WATER VALUES NOW HAVE RISEN TO AROUND 1.5 INCHES WITH
PROGGED VALUES AROUND 1.75 INCHES IN PLACE OVER CWA OVERNIGHT.
EXPECTING TRAINING OF STORMS AND LOCALLY HEAVY RAIN TO FALL OVER
MUCH OF CWA. HAVE KEPT FLASH FLOOD WATCH SINCE FLASH FLOOD
GUIDANCE VALUES LOWER DUE TO RECENT RAINS OF PAST 2 DAYS.

IN THE LONG TERM...PROGS MOVE RAIN OUT OF AREA WEDNESDAY MORNING.
WINDY CONDITIONS EXPECTED...ESPECIALLY ALONG LAKE SHORE AREAS FOR
MUCH OF WEDNESDAY. THEN WITH STRONG HIGH SETTLING OVER REGION
WEDNESDAY NIGHT EXPECT SCATTERED FROST AFTER MIDNIGHT MAINLY AWAY
FROM LAKE MICHIGAN.

IN THE LONG LONG TERM...HIGH HOLDS SWAY OVER CWA WITH DRY
CONDITION UNTIL THE WEEKEND.

MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR WIZ051-WIZ052-WIZ057-WIZ058-WIZ059-WIZ060-WIZ063-
WIZ064-WIZ065-WIZ066-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.

MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR WIZ051-WIZ052-
WIZ057-WIZ058-WIZ059-WIZ060-WIZ063-WIZ064-WIZ065-WIZ066-WIZ068-
WIZ069-WIZ070-WIZ071-WIZ072.

DENSE FOG ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR WIZ052-WIZ060.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR WIZ052-WIZ060.

&&

ZAJDEL
Hazardous weather outlook, Oct 4, 12:20 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1220 AM CDT WED OCT 4 2006

WIZ046-047-051-052-056>060-062>072-041000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1220 AM CDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. HAIL UP TO 2
INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE. SCATTERED
THUNDERSTORMS OVER MINNESOTA AND CENTRAL WISCONSIN WILL DEVELOP INTO
SOUTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-041000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1220 AM CDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. HAIL UP TO 2
INCHES IN DIAMETER AND WIND GUSTS TO 55 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT AND
SUNDAY.

DAVIS

In the hours before

Special weather statement, Oct 3, 11:17 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1117 PM CDT TUE OCT 3 2006

WIZ046-047-051-052-056>060-040445-
COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE-MARQUETTE-OZAUKEE-SAUK-
SHEBOYGAN-WASHINGTON-
1117 PM CDT TUE OCT 3 2006

...SEVERE THUNDERSTORM WATCH NUMBER 809 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MARQUETTE...
GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA...DODGE...
WASHINGTON...AND OZAUKEE COUNTIES HAS BEEN CANCELLED.

SHOWERS AND THUNDERSTORMS ARE STILL LIKELY AFTER MIDNIGHT ACROSS
SOUTH CENTRAL AND SOUTHEAST WISCONSIN. HOWEVER...THE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS.

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:04 AM CDTSevere Thunderstorm WarningMKXSauk41 min
Oct 4, 4:21 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette24 min
Oct 4, 4:24 AM CDTSevere Thunderstorm WarningMKXFond du Lac38 min
Oct 4, 4:34 AM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth56 min
Oct 4, 4:37 AM CDTSevere Thunderstorm WarningMKXColumbia, Sauk53 min
Oct 4, 4:44 AM CDTTornado WarningMKXColumbia, Sauk27 min
Oct 4, 4:59 AM CDTSpecial Marine WarningMKX61 min
Oct 4, 5:01 AM CDTSevere Thunderstorm WarningMKXSauk44 min
Oct 4, 5:06 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge39 min
Oct 4, 5:23 AM CDTSevere Thunderstorm WarningMKXWashington, Waukesha37 min
Oct 4, 5:38 AM CDTSevere Thunderstorm WarningMKXOzaukee38 min
Oct 4, 5:44 AM CDTSevere Thunderstorm WarningMKXJefferson46 min
Oct 4, 6:00 AM CDTSpecial Marine WarningMKX90 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.